First Day on Azilect


#1
I have bee on Madapor Cr 4 times a day with Ropinerol 4mg 3 times a day for about 18 months I was given more ropinerol but started to get side affect so was brought down to the original amount. I started Azilect today and feel light headed, I hope this goes as I still work. I dont like the long list of side effects on the packet. My walking is very bad and I hope this will get me going again for the summer any input would be welcome. oh I also take blood pressure tablets.:confused:

#2
compared to madopar and especially ropinerol, azilect doesnt usually cause much in the way of side effects, but does have lots of interactions with other drugs, including cold remedies. its main effect is increasing the effectiveness of the madopar. it takes a while to get going and has a very long after effect (2 weeks). its effects are subtle and difficult to measure because of the time lag ad the variability of madopar absorption .

#3
ps your regime is somewhat unusual - most prescribers, i believe, would give you madopar non-cr during the day and slow release requip rather than the other way around. not saying its wrong, just unusual as far as i know.

#4
Hi cocney girl,

I've taken Azilect since dx and didn't notice any side affects that i can remember, been on it almost 2yrs now. Good luck, hope it works ok for you!

Diane

#5
Hi. I've been on Azilect for 2 weeks now having been recently dx. No side effects noted but I'm not on anything else either. Can't say I've noticed any benefit or symptom control either but worth sticking with in case it's neuroprotective I guess. Does it work cumulatively or is 2 weeks long enough to judge if its helping symptoms or not? Anybody know?

#6
I have often asked if the drugs are accumulative or nor . How Do They Work ?.. Never had any answer for it .

#7
Hi, cocney girl --
My first experience with Azilect was like yours. I was light-headed and consulted my doctor, who cut the dosage in half. From that point, no problems -- or at least no noticeable side-effects. And I credit Azilect with slowing the progress of PD in my case. Good luck with it!

#8
hi johnnie
i may be wrong but i think it depends on how fast the drug is expelled from one's system. i think levadopa doesnt acccumulate because it is usually all used up between doses. DAs tend to hang around longer than the next dose so that gradually build up to a steady state bigger than each individual dose. Azilects efects hang around longer than the actual drug because it takes the body time to replace the enzymes it has permanently inhibited.

#9
A big thanks to everyone, you have really put my mind to rest. Its day 2 and im not to light headed this morning but I did not have to go to work and had a lie in 7am wooooo. I am going to go out on my own today just a little way :smile:and see what happens. and tomorrow I'm fund-raising for Parkinsons at Scohdales Cambridge. If im ok ill go to work Monday if not back to the doctors.

#10
Good for you !!

Azilect was a godsend for me, I can only tolerate very low levels of DA's and was trying to avoid Leva Dopa. My neuro added Azilect and it has made a real difference.

The tremor was much improved and movement was freer. Unfortunately 8 months on, symptoms are creeping back so will see what Neuro suggests next week.


Caroline

#11
Hi Johnnie,

I'm taking Azilect but not Madopar (nor any other l-dopa med), so can't speak from personal experience on whether or not their effect accumulates, but my understanding is that their mechanism of action is totally different, so I would expect them to indeed accumulate (at least up to a certain point).

As I understand them, they work as follows (apologies if any of this is wrong - this is just my understanding):

Madopar gives you l-dopa, which is the main ingredient our brains use to make dopamine. In other words, when we take Madopar, our brains create more dopamine. From what I hear/read, it seems that when we take l-dopa, our brains create more dopamine sort of immediately - you feel the impact quite fast (and it also wears-off reasonably fast - in a few hours or so).

I believe Azilect works in a totally different way. We seem to have some molecules in our brains that break-down dopamine (called MAOs). Azilect, apparently makes these molecules work less (inhibits their action). The result is that Azilect will make whatever dopamine we have work longer.

In terms if timing of Azilect, I have personally never seen any indications of how long it takes for it to start producing effect. What I have seen mentioned a number of times is that if you stop taking it, it will take around 2 weeks for it to stop working (i.e., for the MAOs start breaking-down dopamine at normal rates again).

Hope this helps and brs,

lfs

#12
Just an update I'm now on day 5 and i must say I feel better than I did, The pains have got better not so bad. and I feel clearer headed. But I keep falling asleep when I sit down, not good when I operate a machine that presses out blades. Am going to continue on them and see what happens. Thanks for everyone that replied:wink:.

#13
ifs - spot on, except slightly that azilect permanently disables the mao-b and the two weeks is the time the body takes to replace them

caroline - azilect only works when there is some dopamine around in the first place - as your natural supply dims azilect works less well, however when l-dopa creates more dopamine it starts to work again. it is useless with DAs as they dont create dopamine.

#14
It has worked with the Requip XL, there was a marked improvement in my symptoms when the Azilect was added, unless I suppose I still have the odd dopamine cell left?

Either way it is working for me.

Caroline.

#15
Thanks everyone . I thought it worked something like that .

My husband has been on Sinemet for about 5 years , when I said I had never ever really seen any help or improvement . I read that others find that a while after taking a Sinemet they felt more mobile , it's never happened that way for my husband . When I mentioned it to the consultant he said O some people are like that , and they gave him the Rotigotine Patches .

Of course the condition is progressive I know but now he appears that he is even worse after taking one . The dose has been reduced .

He was diagnosed quite late in life just past 70 .

They have never offered to try anything different for him . .

His consultant who he has been seeing all thime has recently retire , Maybe a new broom will sweep clean and come up with something . .
We will wait and see .

#16
Well Day 8 and i now feel really drunk, when I take my tablets im very light headed for about 1 1/2 hours, and my left foot keeps going numb. and it feels like someone is stabbing me in the shin. the doctor said to keep taking them as I need to get used to them. but just feel so tiered and have no energy. If i feel like this tomorrow ill probably phone in sick, something I have not done since i was diagnosed 3 years ago. And I have terrible blocked sinuses this wakes me up in the night hence falling asleep at work in the Day. sorry about the spellings.

#17
:cry:Hi Cocney,
I was put on Azliect 1mg a day for 3 years when I was first diagnosed and it was fine. Then slowly introduced to Requip of which I still take at 3mg 4 times a day..for the last few years I have had Sinemet 62.5mg. 4 times a day.Just lately I have been getting slower and a bit stiff at times.Saw my consultant last Wednesday and he put me on Sinemet CR and guess what about an hour after I got quite abit of feeling faint,quite disturbing.It went off,I drank a pint of water.I'm waiting to hear from my parkinsons nurse hopefully today.i also take twice a day a propanalol a beta blocker which helps my anxiety levels.Well Girl do we carry on in the hope that feeling will go.
All the best
Alan aka Bigbee

#18
It's been 3 weeks since you last posted, where as I am almost current. I hope things settle down for you and you don't have too much time off work. Myself it's only day 2 of my sinemet CR 125mg and I still feel woosy but sod it what can you do, Must not upset the consultant. Good luck cocney.

#19
How is it going now with Azilect? I'm due to start it, neuro said 'practically no side effects' but the list in the packet is pretty long and I seem to be drug-sensitive, like you I think. So very interested to know if things have improved. Anyway, take it easy.

#20
Well Im good in some ways and not so good in others, My balance is better and im not so muddled, and walking a bit better, but im now having more hand shake, and an inner shaking. but in all they are worth having. So give them a try, They have a lot of Medication you should not take with them in the medical name, when I did some research I found it is Night Nurse, Day Nurse, Some over the counter lozenges and Pethadine. to name a few so have now bought an SOS Talisman, the only shop i could find to try one on is Hinds. Hope you get on with them and thank you to all those who cared enough to give me a reply.:stuck_out_tongue: